MAUDE Adverse Event Report: K2M, INC. DEFORMITY, UNIPLANAR SCREW; SIZE 5.5X40 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. DEFORMITY, UNIPLANAR SCREW; SIZE 5.5X40 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 801-35540M-SG
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted.
 
Event or Problem Description
A physician reported that the outer collet of the tulip "fell down" during locking of a mesa uniplanar screw.There was a surgical delay of approximately 10 minutes while the outer collet was pulled back up and final locked.The surgery was completed successfully with no adverse consequence to the patient.
 
Additional Manufacturer Narrative
Visual, dimensional, functional and material analysis could not be performed as the device was not returned.  device and complaint history records review could not be performed as a valid lot code was not provided and could not be obtained.Since the device is not available for evaluation, an exact cause of the reported event could not be determined.Per email correspondence with sales rep, the screw was implanted at a difficult angle and the surgeon appeared to apply excess force when the issue occurred.Potential causes include: excess force applied, difficult patient anatomy, damaged screw or lock, etc.
 
Event or Problem Description

Brand Name
DEFORMITY, UNIPLANAR SCREW; SIZE 5.5X40 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11439991
Report Number3004774118-2021-00068
Device Sequence Number3497167
Product Code NKB
UDI-Device Identifier10888857139886
UDI-Public10888857139886
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K141873
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number801-35540M-SG
Device Catalogue Number801-35540M-SG
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/08/2021
Supplement Date Received by Manufacturer05/30/2021
Initial Report FDA Received Date03/08/2021
Supplement Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1